Hi. I started nearly 2 weeks ago and so far despite intense anxiety when reading the side effects leaflet I haven't had much in the way ofside effects apart from feeling tired in the afternoon too. No joint pains apart from slight twinges in my wrists and a couple of hot flushes and a slight headache are all I have noticed so far. Antibiotics make me feel tired and out of sorts. I had an infected seroma too. It's good fun isn't it! I do mindfulness meditation when I can't sleep and I find it helps. I also listen to audio books on my iPod and usually fall asleep and miss huge chunks of the story.
Started letrozole 2 weeks ago as seroma meant my radiotherapy had to be put back a bit so oncologist wanted to get me started straight away rather than waiting. So far I don't seem to have had any side effects to speak of - and me being me started to worry that that meant it wasn't working. Daft eh!! I have been feeling sleepy in the afternoons but not sure whether it's the letrozole, the penicillin I am taking as the seroma has had to be drained 2x so far or just because since the diagnosis I haven't been sleeping that well! Whatever I am determined to keep taking it if it helps keep the varmint at bay.
Love to all xxxxx
Hi. I started on Anastrozole in November following chemo, WLE and lymph node clearence then radiotherapy. I have had a few side effects the worst one being chronic back and hip pain which is limiting me to how far I can walk. Walking is my form of exercise and now the pain is putting me off going very far. Also in the last few days I have noticed my vision is becoming very blurred but not sure if this is another side effect of the drug. I am going for my annual eye check on Tuesday so will mention it to them. I have not put any weight on though which is good infact since I started treatment I have lost weight and infact I was surprised that I had lost another Kg when I went to the drs last week. I am just grateful that all my treatment has been successful and the side effects of Anastrozole seem a small price to pay. Good luck.
Hi Thanks so much for your positive message! It is so good to hear things are going well for you. I am not sure when side effects start to kick in. So far I am sleepy but nothing else apart from a bit of rattiness but that might just be my personality. I would like to lose a couple of stone and am watching what I eat. I am walking every day and in a few days I can get back to doing my share of the dog walking. I got my fake silicone boob today and I am surprised at how much it has cheered me up. I am taking my pill in the morning with breakfast but will switch to nighttime if I get any sickness xx
I have talked to my BCN this morning about the tierdness I m feeling in the afternoon, I'm great in the morning. She said as I have founs a brand that suits me with the aches and pains, stick with it for another couple of months or so and start to take a walk or other gentle exercise in the afternoon. Sometimes it helps so that's waht I;ll do.
I also lost a ot of weight before diagnosis (50 lb) and am now putting some on. I have deide to watch waht I am eating - I have been having a lot of treats:
Will starg walking as well, but it is hard as my lovely companion died the week I had my diagnosis.
Any way that's another step for me to climnb - exercise!
I thought I had the 'tropical moments' under control. Taking Anastrozole in late evening and having them during the night.
Today, very cold, strong wind blowing, shoppers wrapping up against the weather - me unzipped my jacket and was walking around with it wide open
Just think it's asomething we have to put up with
Doctor told me it would be Letrozole from the start. I am 60 and didn't have many menopause problems. I am having a bone density scan in four weeks' time so will have to wait and see re my risk of osteoporosis. Surgeon and GP told me to just start taking letrozole so took first tablet today. I guess at the end of the day reducing the risk of cancer coming back outweighs anything else by a long way. I have already cut out alcohol and reduced caffeine and am eating more yoghurt etc. I plan to do increased exercise as I get stronger after ops. I like to sleep with window open which has caused arguments with partner but he will just have to lump it!
Im honestly not sure what drug im going to be on, my doctor should get details next week, i got a leaflet for tamoxifen but im not sure if thats the one as im HR2 negative and thought you couldnt have that if that. Was so pleased not having chemo i dont think i took all else oncologist was saying in. I have started to take an alendronic acid for my osteoporosis risk, but to be honest with taking the other drugs and fact it seems to make me got to loo more,i dont think ill take it, I can deal with threat of osteoporosis with diet exercise etc,somehow the risk of cancer not returning seems the the most important thing to deal with. and take tablets for.Ive started to have night sweats again, all those years on HRT now they are back. Not enjoyable, felt like the heat of summer last night i threw bedclothes off,i never wear PJs anyway, couldnt now too hotloljune
Thanks so much everyone for responding. I will let you know how I get on. I will look at the other threads suggested. I have an appointment to see oncologist for first time this week (surgeon said this is a formality but I have to see her due to M D T approach to treatment) so I will ask her some questions. Thanks again
There are several good threads about anastrozole (letrozole) on here, I've used them all and one on Living with and beyond breast cancer -recovering from treatment.
Most of us seem to have some effects and a lot seems to depend on the brand that you are given.
I'm like you no rads or chemo.
Side effects seem to differ as well
Find I still need support though
Hi catokitty,l .was like you before l started taking letrozole.reading up on all the side affects but l started in the beginning of december and l can honestly say l haven't had anything major that affects my day to day living.l shouldn't temp fate,l think you have to give them a try and see how you get on.if they don't agree with you see your oncologist and he will put you on another tablet.good luck lol x
Everyone responds differently to Letrozole. I had hot flushes for about 6 weeks but they have gone. The way it saeems to affect me is short term memory but I know it is happening and make notes. So my story is positive. I hope yours is the same.
Hi I am new to the forum. I am six weeks post left mastectomy for IDC and 2 weeks post lymph node surgery (5 taken all clear so no chemo) . I am about to start taking Letrozol and having just read the leaflet re side effects I am feeling anxious to say the least! I know I have to get on with it and I would welcome any thoughts anyone has. It is a tough old journey we are on. I know I am lucky avoiding chemo and radiotherapy but I seem to have morphed into a total wimp who quails at everything.